Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 16, 2013, 8:55 PM EDT for Jefferson County, Kentucky. It was in force for 20 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2013, 8:55 PM EDT (00:55 UTC)
- Expired
- Apr 16, 2013, 9:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 8:55 PM EDT | HAIL 1 | N Louisville, KY | AT BOWMAN FIELD |
| Apr 16, 9:02 PM EDT | HAIL 1 | Jeffersontown, KY | |
| Apr 16, 9:03 PM EDT | HAIL 1.25 | Jeffersontown, KY | |
| Apr 16, 9:05 PM EDT | HAIL 1 | Fern Creek, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 6:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS53 KLMK 170055
SVRLMK
KYC111-170115-
/O.NEW.KLMK.SV.W.0045.130417T0055Z-130417T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 915 PM EDT
* AT 849 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
MATTHEWS...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
IN DOWNTOWN LOUISVILLE.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HIGHVIEW...FERN CREEK...JEFFERSONTOWN...ANCHORAGE...MIDDLETOWN...
THIXTON...FISHERVILLE AND ROUTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3825 8541 3813 8543 3811 8544 3808 8554
3815 8579 3827 8574 3831 8567
TIME...MOT...LOC 0054Z 288DEG 29KT 3820 8562
HAIL...1.00IN
WIND...<50MPH
$$
LG1 follow-up statement
172
WWUS53 KLMK 170102 RRA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT TUE APR 16 2013
KYC111-170115-
/O.CON.KLMK.SV.W.0045.000000T0000Z-130417T0115Z/
JEFFERSON KY-
902 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JEFFERSON COUNTY UNTIL 915 PM EDT...
AT 858 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
JEFFERSONTOWN...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS
REPORTED IN JEFFERSONTOWN.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FISHERVILLE AND ROUTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 8541 3813 8543 3811 8544 3808 8554
3812 8569 3823 8566 3827 8559
TIME...MOT...LOC 0102Z 288DEG 29KT 3817 8554
HAIL...1.00IN
WIND...<50MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:08 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 16, 8:08 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 808 PM EDT TUE APR 16 2013 .Forecast Update... Issued at 807 PM EDT Tue Apr 16 2013 Surface frontal boundary continues to slowly drift southward this evening. The boundary remains mainly along and north of the Ohio River, but then dips southward into far northern Kentucky. Scattered clusters of strong to severe convection continue to develop along this boundary. One storm is just northwest of the Louisville metro area. This storm is moving slightly south of east and appears to be riding along a boundary produced by earlier convection that moved across southern Indiana. Based on the storms current movement, it will impact Floyd county Indiana and the Louisville/Jefferson County area within the next 30-45 minutes. Further southwest, additional convection continues to rumble across portions of western Kentucky. These storms are weakening as they are moving away from the better bulk shear that is located up across southern Indiana, north of the Ohio River. Some additional convection is developing across far southwest Indiana. These storms will likely track northeast into our far northwestern sections over the next several hours. Further east, did update the forecast to increase PoPs across the northern Bluegrass region where a training line of convection is pushing through portions of Scott, Harrison, and Nicholas counties. Updated at 610 PM EDT Tue Apr 16 2013 Did some minor updates to the grids to account for current convective trends across the area. Surface frontal boundary currently resides just north of the Ohio River this afternoon. This is backed up by wind and dewpoint observations nicely as tight dewpoint gradient exists across southern Indiana. Convergence along this boundary has been sufficient for clusters of convection to develop. Instability has been been building through the day, but a slight cap has inhibited convection mainly south of the river. Expect this cap to mix out a little bit in the next few hours which would result in convection expanding in area and intensity. VWP profiles from KLVX show a rather unidirectional shear profile with a little bit of veering in the lowest levels. Bulk shear profiles are certainly more than enough for organized updraft production and sustained convection. With the little bit of veering in the low levels, the veering is probably a little more pronounced up near the front leading to slightly higher SR Helicity levels. This combined with the unidirectional wind profiles suggest that supercellular structures including splitting supercells look possible. Overall severe weather parameters suggest that damaging winds and large hail will be the primary severe weather hazards across the region...mainly across our northwestern half of the area for the next few hours. An isolated tornado threat is also possible given the better shear profiles up along the boundary in southern Indiana. After coordination call with SPC, severe thunderstorm watch number 112 has been issued until 04Z. Updated forecast and text products are in production and will be available shortly. && .Short Term (Tonight - Wednesday Night)... Issued at 315 PM EDT Tue Apr 16 2013 ...Strong to Severe Storms Still Possible Late This Afternoon and Evening... Late this afternoon, a stationary front stretched from just south of Indianapolis southwest along a line north of Paducah and the Missouri Bootheel. This front will remain in place through the early morning hours before developing low pressure over the southern plains pushes it northward early Wednesday. Moist and humid air has now arrived with dewpoints near 65 and strong instability concentrated right along the Ohio River. This instability, coupled with modest unidirectional wind shear are adequate for severe weather. However, a warm layer aloft and a lack of an upper level trigger has prevented convection so far. Still think that scattered storms may yet develop across southern Indiana and north central Kentucky late this afternoon or early evening, possibly pushing across the northern Bluegrass Region by late evening. Should storms develop, some may become strong to severe with a potential for quarter sized hail and isolated damaging wind gusts. This stationary front will lift northward towards Indianapolis during the morning hours Wednesday as low pressure forms over Oklahoma ahead of a strong 500mb trough approaching the southern plains. Think that convective chances, especially across central and southern Kentucky will diminish during the day Wednesday, as 500mb ridging temporarily builds and any moisture convergence is pushed farther north and west along with the retreating boundary. Expect a lot more sun and warmer temperatures by Wednesday afternoon with highs ranging from the upper 70s to around 80. Wednesday night will stay very mild with light southerly winds and mostly clear skies. Lows Wednesday night will only fall into the lower 60s. .Long Term (Thursday through Tuesday)... Issued at 335 PM EDT Tue Apr 16 2013 Thursday through Friday Night... ...Strong to Possibly Severe Thunderstorms Possible overnight Thursday... Deep low pressure system and associated stout cold frontal boundary will be approaching the Ohio Valley late in the day on Thursday. Prior to its arrival, Kentuckiana will be quite warm with moisture beginning to readily advect into the region from the south. While the chance for diurnally driven storms doesn't appear completely out of the question for locations along and north of the Ohio River, it does look like the rest of central Kentucky will remain capped throughout the day. However, as this time period approaches, will need to monitor the likelihood of the cap remaining in place. Wherever storms are able to fire up, they should remain pulse-like with some of these storms possibly going strong to marginally severe in the extreme western fringes of the forecast area. Confidence in this is average at this point given the aforementioned cap in place, potentially hindering development. As the front approaches overnight Thursday, convection will ramp up from west to east, especially around and after midnight. The question is not whether or not the forecast area will get thunderstorms but rather how intense they will be. A QLCS will develop as the night wears on and will trek across the commonwealth, dumping plenty of rain along the way as trailing stratiform rain is dragged along behind the main line. The question is how strong to severe storms could get along the leading edge. Since it will be traversing through at night, it looks to lack the necessary ingredient for instability to be a major factor. All other ingredients are in place for strong to severe weather as the dynamics of the system all come together. An intense LL jet moves in directly overhead with the 12Z GFS depicting 70 to 80 knot 850mb wind speeds. This, along with the UL jet yields 0-6km bulk shear values of close to 90+ knots. Mid-level lapse rates appear to be marginal for stronger storm development but according to the 12Z GFS soundings across the local area, low-level lapse rates are not terribly impressive. If any of the 850mb wind speeds are tapped into and realized at the surface, damaging winds will be the primary threat. This will, of course, be continued to be monitored closely and adjusted as necessary. For temperatures, highs will be slightly above normal on Thursday, reaching the lower 80s. They'll struggle to drop much overnight Thursday, only dropping into the lower 60s for the Bluegrass region and other spots in the eastern third of the forecast area while the rest of the area could get down into the upper 40s and 50s along the front. During the day on Friday, the front will have pushed through portions of the area although it appears that some showers or at the very least clouds linger before a vigorous dry, stable airmass dives in. With cloud cover in place and the front pushing through, temps will struggle to get out of those morning low temperatures, meaning highs will only be in the 50s and 60s. Clearing skies will be on order Friday night, allowing for temperatures to drop off into the mid to upper 30s by Saturday morning. Saturday through Tuesday... The weekend will be benign and on the cooler side of spring-like weather with highs in the 50s and 60s on Saturday and Sunday, respectively. Low temperatures will once again be in the 30s to start the day on Sunday but will be slightly warmer for Monday morning, only getting down into the 40s. By Monday afternoon, clouds will once again encroach on the region from the north and west as the next frontal boundary approaches by Tuesday. Forecast confidence this far out is still relatively low in timing for the next precip chances but for now, it looks like some diurnally-driven convection could fire up during the afternoon/evening on Monday, primarily in the north, with some showers and storms possibly lingering on into the overnight hours Monday. By Tuesday, higher chances for precip exists out in front of that next frontal boundary. Temperatures should be moderating toward normal by this point in the forecast period but again, forecast confidence is low for now. && .Aviation (00Z TAF Issuance)... Issued at 710 PM EDT Tue Apr 16 2013 Quasi-stationary frontal boundary is located just along and north of the Ohio River this evening. Several clusters of convection are moving east-northeast along this boundary and so far have remained generally along and north of the Ohio River. Additional convection is developing further southwestward over toward the KOWB area and these storms are expected to move east this evening into north-central Kentucky. KSDF is probably at the most risk of seeing convection this evening. Some outflow from the storms to the north may impact the terminal over the next hour and result in winds out of the north. This should be fairly short lived and winds should shift back to the south as the evening wears on. For now, plan on carrying VCTS through at least 17/02Z and will continue to keep a close weather watch and update the TAF if required. Ceilings should remain VFR overnight but we'll likely see a broken deck around 4-6Kft AGL overnight. This should mix out Thursday morning. Down at KBWG, generally dry conditions are expected this evening with winds remaining out of the south to southwest at 5-10kts. These winds should slacken off after sunset. Ceilings are expected to remain VFR overnight and into Thursday with winds picking back up Thursday morning. Over at KLEX, mainly dry conditions are expected this evening. There area few stray showers out across east-central Kentucky. Some additional convection may fire along any outflow boundary coming in from the north, so will continue to run with a VCSH group in through at least 17/02Z. VFR cigs at 4-6kft AGL are expected overnight and are also expected to mix out Thursday morning. Winds overnight will generally be out of the south or southeast with speeds of less than 8 kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......JSD Long Term........LG Aviation.........MJ
Hazardous weather outlook, Apr 16, 6:24 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 624 PM EDT TUE APR 16 2013 INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-172230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE 624 PM EDT TUE APR 16 2013 /524 PM CDT TUE APR 16 2013/ ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY THIS EVENING. THE GREATEST CONCENTRATION OF STORMS WILL BE ALONG AND NORTH OF THE OHIO RIVER. SOME OF THESE STORMS MAY STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-039>043-046>049-054>057-064>067-070>078-081-082-172230- SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 624 PM EDT TUE APR 16 2013 /524 PM CDT TUE APR 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND EAST-CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF CENTRAL KENTUCKY THIS EVENING. THE BEST CONCENTRATION OF STORMS WILL GENERALLY ALONG AND NORTHWEST OF A LINE FROM GLASGOW TO LEXINGTON. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Special weather statement, Apr 16, 8:18 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT TUE APR 16 2013
KYZ037-042-043-170050-
BOURBON KY-HARRISON KY-NICHOLAS KY-
818 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CYNTHIANA...
CARLISLE...
VENUS AND COLVILLE...
BUENA VISTA AND MORNING GLORY...
BAREFOOT AND HEADQUARTERS...
BARTERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3829 8399 3833 8440 3851 8438 3852 8418
3851 8418 3850 8416 3848 8415 3848 8412
3846 8410 3846 8407 3844 8400 3844 8397
3843 8395
TIME...MOT...LOC 0018Z 271DEG 28KT 3844 8428
EERSpecial weather statement, Apr 16, 8:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 822 PM EDT TUE APR 16 2013 INZ090>092-KYZ030-170050- CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY- 822 PM EDT TUE APR 16 2013 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND NICKEL SIZE HAIL... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF NEW ALBANY...AND MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SHIVELY... LOUISVILLE... NEW ALBANY... JEFFERSONVILLE... FLOYDS KNOBS AND BRIDGEPORT... CLARKSVILLE AND OAK PARK... LOUISVILLE BOWMAN FIELD AND LOUISVILLE INTERNATIONAL AIRPORT... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 128 AND 137. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 0 AND 6B. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 8. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 113 AND 123. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 1 AND 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3832 8561 3811 8571 3821 8606 3841 8601 TIME...MOT...LOC 0022Z 288DEG 23KT 3829 8594 LG
Special weather statement, Apr 16, 8:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 PM EDT TUE APR 16 2013
INZ076-083-170055-
DUBOIS IN-ORANGE IN-
822 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SHOALS...AND MOVING EAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
PROSPECT AND WEST BADEN SPRINGS...
ABYDEL AND ORANGEVILLE...
BRAXTONS SIDING AND YOUNGS CREEK...
WOODLAWN GROVE AND PINE VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8632 3843 8633 3849 8682 3853 8682
3853 8669 3868 8669
TIME...MOT...LOC 0023Z 273DEG 32KT 3858 8668
EERLocal storm report, Apr 16, 8:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL FLOYDS KNOBS 38.32N 85.87W
04/16/2013 E1.00 INCH FLOYD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300164
RLLocal storm report, Apr 16, 8:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL NEW ALBANY 38.30N 85.83W
04/16/2013 E0.70 INCH FLOYD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300165
RLSpecial weather statement, Apr 16, 8:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT TUE APR 16 2013
INZ079-KYZ032-170110-
JEFFERSON IN-TRIMBLE KY-
839 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
MILTON...
MANVILLE...
BROOKSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3880 8520 3869 8519 3869 8521 3874 8526
3873 8532 3869 8528 3868 8529 3875 8552
3882 8552 3882 8521
TIME...MOT...LOC 0039Z 270DEG 24KT 3875 8541
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:18 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 32 min |
| Apr 16, 8:28 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 16, 9:12 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Jefferson, Nelson, Shelby, Spencer | 43 min |
| Apr 16, 9:49 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Shelby, Spencer, Woodford | 46 min |
| Apr 16, 10:23 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 27 min |
| Apr 16, 10:34 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Woodford | 31 min |
| Apr 16, 10:50 PM EDT | Special Weather Statement | LMK | Mercer | 30 min |
| Apr 16, 11:05 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Madison | 45 min |
| Apr 17, 2:37 AM EDT | Special Weather Statement | LMK | Lincoln | 28 min |
| Apr 17, 7:18 AM EDT | Special Weather Statement | LMK | Bourbon, Clark | 32 min |
| Apr 17, 7:53 AM EDT | Special Weather Statement | LMK | Clark, Jessamine | 32 min |
| Apr 17, 8:24 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Apr 17, 9:47 AM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Apr 17, 12:58 PM EDT | Special Weather Statement | LMK | Cumberland | 32 min |
| Apr 17, 1:02 PM EDT | Special Weather Statement | LMK | Larue | 28 min |
| Apr 17, 1:12 PM EDT | Severe Thunderstorm Warning | LMK | Hart, Larue | 28 min |
| Apr 17, 1:37 PM EDT | Flash Flood Warning | LMK | Hart, Larue | 113 min |
| Apr 17, 1:56 PM EDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Apr 17, 3:44 PM EDT | Special Weather Statement | LMK | Meade | 31 min |
| Apr 17, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Apr 17, 4:39 PM EDT | Special Weather Statement | LMK | Meade | 46 min |
| Apr 17, 4:49 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Apr 17, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Apr 17, 5:42 PM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 17, 5:56 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.